April 2024

WORKSHOP TRAINING SESSIONS

SUNDAY	MONDAY	TUESDAY	WEDNESDAY	THURSDAY	FRIDAY	SATURDAY
	1	2	3	4 Beyond Mr. Yuck: Poison and Safety Prevention	5	6 Bottoms Up: Tummy Time Fun
7	8	9	Encouraging Imaginative Play Counting on Math in ECE	Math and Science: Board Books for Babies	12	13 Medication Administration Science Nerds 9-12 Community Collaboration & Learning Around Town
14	15	All Children are Gifted	17	Discipline vs. Guidance	19	Working with Mixed Age Groups
21	22	23	24 Imagineering in the Classroom	25 Big Anxiety Small Child	26	Helping Children Cope: Recognizing and Responding to Childhood Trauma
28	29	30				

To register online, go to https://familytreemd.org/bcccrc/



ALL CLASSES WILL
BE HELD VIRTUALLY
UNLESS MARKED IN RED.
SEE COURSE DESCRIPTIONS
FOR DETAILS.

24-hour Parenting Helpline: 1.800.243.7337

Training Descriptions April 2024 To register, click on the course title in pink.

Course and Date:	Course Description:	Topic and Cost:
Beyond Mr. Yuck: Poison and Safety Prevention Thursday, April 4th 6:00 p.m. — 8:00 p.m.	Learn how the Poison Control Center can support you and offer you help in times of need. Understand how to keep potentially hazardous materials out of reach from children. Notice the importance of universal precautions and labels.	2 hours Health Safety and Nutrition \$10.00; Must pre-register
Bottoms Up: Tummy Time Fun Saturday, April 6th 9:00 a.m. — 12:00 p.m.	Tummy time is easy to implement in any child care setting and is critically important to supporting healthy infant development and preventing a number of infant disorders. Knowing about the importance of tummy time and how it can be implemented throughout the day, teachers can incorporate prone positioning in their classrooms and conversations with parents which in turn will help with the growth and development of infants.	3 hours Child Development \$10.00; Must pre-register
Counting on Math in Early Childhood Education Wednesday, April 10th 6:00 p.m. — 9:00 p.m.	This course is designed to introduce child care providers to Mathematics and STEM (Science, Technology, Engineering, and Math) in Early Childhood Education for children birth through 8 years of age. Topics include helping children learn about math concepts as they explore and discover.	3 hours Curriculum \$10.00; Must pre-register
Encouraging Imaginative Play Wednesday, April 10th 6:00 p.m. — 9:00 p.m.	This training is designed to help participants understand the importance of imaginative play in children's development and how providing recycled and open-ended materials opens the doors of imagination and promotes executive function and higher-level thinking skills in young children. Through small and large group activities and discussions participants will identify relevant, responsive, and reflective strategies to spark creativity in the young child's environment.	3 hours Curriculum \$10.00; Must pre-register
Math and Science Board Books for Babies Thursday, April 11th 6:00 p.m. — 9:00 p.m.	Infants and toddlers are naturally curious about the world around them. They can begin to develop an understanding of pre-math and pre-science skills with the help of board books.	3 hours Curriculum \$10.00; Must pre-register
Medication Administration (In-person)* Saturday, April 13th 9:00 a.m. — 3:30 p.m.	Note: This class will be held at the Julie Center — 100 S Washington Street, Baltimore MD 21231. This class fulfills the MSDE/OCC requirements for all Child Care professionals.	6 hours Health, Safety and Nutrition \$60.00; Must pre-register
Community Collaboration & Learning Around Town Saturday, April 13th 9:00 a.m. — 12:00 p.m.	When schools, families, and community groups work together to support learning, children tend to do better in school, stay in school longer, and like school more. In this workshop, participants will learn about how the community impacts children's learning, how family systems interact within the community and that collaborative partnerships benefit children.	3 hours Community \$10.00; Must pre-register
All Children are Gifted Tuesday, April 16th 6:00 p.m. — 8:00 p.m.	Understanding the special needs of children prepares child development professionals to create environments and programs for the children in their care.	2 hours Special Needs \$10.00; Must pre-register
Discipline vs Guidance: Teaching Strategies the Engage Children and Reduce Challenging Behavior (NEW) Thursday, April 18th 6:00 p.m. — 9:00 p.m.	Enhance your classroom with techniques that enable children to thrive in their learning environment, where communication strategies positively guide behavior, where self-regulation is developed, and where problem-solving strategies are specific and effective. The focus is on strategies which heighten skills and reduce challenging behavior.	1 hour Child Development 2 hours Curriculum \$10.00; Must pre-register
PAGE 6		

Training Descriptions April 2024 (continued) To register, click on the course title in pink.

Course and Date:	Course Description:	Topic and Cost:
Working with Mixed Age Groups Saturday, April 20th 9:00 a.m. — 12:00 p.m.	Working with a group of children who are different ages presents child care providers with unique challenges and opportunities. Learn strategies to overcome challenges, create daily schedules and meet the needs of each child.	2 hours Child Development 1-hour Curriculum \$10.00; Must pre-register
Imagineering in the Classroom Wednesday, April 24th 6:00 p.m. — 9:00 p.m.	In today's engineering marketplace, it has become clear that adults who can use their creativity and imaginations are in high demand, studies have shown that adult creativity is declining. In this workshop we will look at strategies and materials in which you can use to support the child's innate creative ability and imagination while he or she explores engineering in the classroom.	3 hours Curriculum \$10.00; Must pre-register
Big Anxiety Small Child Thursday, April 25th 6:00 p.m. — 9:00 p.m.	This training will introduce participants to anxiety and how this disorder impacts young children. Participants will learn what normal behavior is and what warrants a referral. Through cooperative learning experiences, video clips and brainstorming activities participants will become knowledgeable on what are normal worries for young children and what is atypical. Classroom strategies and resources will be shared to ensure educators leave with a toolkit of ideas and strategies to assist preschool children who may have anxiety.	3 hours Special Needs \$10.00; Must pre-register
Helping Children Cope: Recognizing and Responding to Childhood Trauma Saturday, April 27th 9:00 a.m. — 12:00 p.m.	When a disaster or traumatic event occurs, such as a natural disaster or violent act, whether accidental or intentional, it can be stressful for people of all ages. Children tend to react to disaster and traumatic events based on their past experiences and what they know of the current situation. Participants will learn how to help children cope with trauma and how to respond to children who have experienced trauma.	3 hours Child Development \$10.00; Must Pre-register
		PAGE